MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR

EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR
Model Number ICF100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: evaluation summary: customer report of 'balloon ruptured' was confirmed.Device was returned with visible traces of blood.All components were attached prior to lumen testing.Balloon was found ruptured in the central area.Edges appeared to match up at rupture site.All other through lumens were found to be patent without any leakage or occlusion.As received, the catheter was observed to have multiple kinks along the shaft at approximately the 42cm, 44cm, 47cm, and 50cm mark.No other visual damage or other abnormalities were found.Photos of label matched reported model and lot number; shelf box was not returned.Photos of catheter attached by complaint handler appeared consistent with lab findings.H11: additional manufacturer narrative: the reported event was confirmed through preliminary evaluation of the device.The reported event is pending final evaluation analysis.A supplemental report will be submitted accordingly once the evaluation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that an icf100 balloon ruptured during initial inflation during an mvr.The icf100 was from lot bslc0243 and is available for return.The device was replaced with a device from another lot.An er23 endoreturn was used to introduce the device.There were no known patient factors that could have contributed to the rupture or unusual patient anatomy.The balloon was reported to be prepped per the ifu, inflated twice during prep, and inflated with the provided syringe.The surgeon inserting the balloon did note an abnormal visual appearance prior to inserting the balloon.Initially the balloon was inflated with 15cc of indocyanine green.At 15cc the balloon ruptured.When balloon was deflated, it was noted to have blood in the syringe.The device was removed without difficulty and replaced with a new device.No patient impact or harm reported.
 
Additional Manufacturer Narrative
H11 corrected data.Section g3 was updated with the new awareness date for when the engineering investigation was considered completed.H6 type of investigation codes updated with additional investigation types completed.H11 manufacturer narrative: h2 follow up type(s) added, g6 the follow up number was added, h6 investigation findings and conclusion codes added, h11/h3 information regarding the completed investigation is included below: per product evaluation, customer report of balloon ruptured was confirmed.Device was returned with visible traces of blood.All components were attached prior to lumen testing.Balloon was found ruptured in the central area.Edges appeared to match up at rupture site.All other through lumens were found to be patent without any leakage or occlusion.As received, the catheter was observed to have multiple kinks along the shaft at approximately the 42cm, 44cm, 47cm, and 50cm mark.No other visual damage or other abnormalities were found.The dhr review was completed - the manufacturing lot was reviewed.No specific failures or rejects were noted for this specific lot.Lot release data and product monitoring data for this specific icf100 lot was reviewed, and no deviations could be found.The supplier also mentioned that as part of the product evaluation that the balloon was inspected using a microscope checking the rupture site on points of damage potentially causing the balloon burst.No abnormalities were found.As received, the catheter was observed to have multiple kinks along the shaft.Which would imply extensive force being applied to the icf100.A 100% leak test is executed during manufacturing of the devices.Also, the devices are tested on balloon stability pressure for 6 hours as part of lot release testing, so it is very unlikely that cause of this complaint is related to the manufacturing process.The exact cause of the abnormal visual appearance and balloon burst during mvr procedure could not be determined.Based on the information available, the root cause of the balloon rupture cannot be conclusively determined.No defect regarding the balloon material was identified and no abnormal appearance was noted when inspecting the rupture site of the defective device.It is possible that a combination of factors contributed to the balloon rupture experienced by the customer, however an edwards/ supplier manufacturing defect has not been confirmed.Sufficient mitigations exist at the supplier that it is unlikely to be caused by manufacturing.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key19093823
Report Number2015691-2024-02798
Device Sequence Number7428234
Product Code DXC
UDI-Device Identifier00690103190007
UDI-Public00690103190007
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K163693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberICF100
Device Lot NumberBSLC0243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight94 KG